MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE G; IMPLANTABLE LEAD

BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE G; IMPLANTABLE LEAD
Model Number 0286
Medical Device Problem Codes High impedance (1291); Pacing Problem (1439); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Code Shock from Patient Lead(s) (3162)
Date of Event 07/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a clinic visit, the health care professional (hcp) called technical services (ts) for further review of this cardiac resynchronization therapy defibrillator (crt-d) to confirm device operation.It was noted that the device had recorded a supraventricular tachycardia (svt) episode.Upon review, the presenting electrogram (egm) showed the device had inappropriately delivered eight bursts of anti-tachycardia pacing (atp) and six shocks in attempt to convert the rhythm.Therapy was exhausted.Further review of the shocks showed that a code 1005 which indicated an open circuit condition was triggered due to high out of range shock impedances had been recorded on the right ventricular (rv) lead during shock delivery.Ts reviewed the daily impedance trend report and observed that the rv lead shock impedances appeared to have been gradually increasing over time to be greater than 125 ohms.Ts discussed possible causes with the hcp, recommending for the rv lead to be replaced.At this time, the rv lead remains in service.No additional adverse effects were reported.
 
Additional Manufacturer Narrative
This product has not been returned to boston scientific and physical analysis could not be conducted.Investigation of the available information/data determined that the observed gradual rise in lvsi measurements was likely associated with calcification, as there was no conclusive evidence of compromised physical or electrical integrity of the lead.This condition may develop over time and can be reflected in a gradual and sustained increase in shock impedance measurements.Boston scientific issued a field safety notice to physicians in july 2025 regarding the potential for reliance defibrillation leads with expanded polytetrafluoroethylene (eptfe) coating to exhibit a pattern of gradually increasing lvsi measurements due to calcification, which may result in elevated high voltage shock impedance (hvsi) measurements and reduced shock efficacy.
 
Event or Problem Description

Brand Name
ENDOTAK RELIANCE G
Common Device Name
IMPLANTABLE LEAD
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key22772977
Report Number2124215-2025-55786
Device Sequence Number13096793
Product Code NVY
UDI-Device Identifier00802526431418
UDI-Public(01)00802526431418(17)161009
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P910073
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/09/2016
Device Model Number0286
Device Catalogue Number0286
Device Lot Number319626
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer11/15/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date11/18/2025
Date Device Manufactured10/09/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexMale